JournalscmhVol. 83, No. 2pp. 421–449

Generalized Property R and the Schoenflies Conjecture

  • Martin Scharlemann

    University of California, Santa Barbara, United States
Generalized Property R and the Schoenflies Conjecture cover
Download PDF

Abstract

There is a relation between the generalized Property R Conjecture and the Schoenflies Conjecture that suggests a new line of attack on the latter. The new approach gives a quick proof of the genus 2 Schoenflies Conjecture and suffices to prove the genus 3 case, even in the absence of new progress on the generalized Property R Conjecture.

Cite this article

Martin Scharlemann, Generalized Property R and the Schoenflies Conjecture. Comment. Math. Helv. 83 (2008), no. 2, pp. 421–449

DOI 10.4171/CMH/131